Asymptotic behavior of global classical solutions of quasilinear hyperbolic systems

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

35 Scopus Citations
View graph of relations


Related Research Unit(s)


Original languageEnglish
Pages (from-to)1203-1220
Journal / PublicationCommunications in Partial Differential Equations
Issue number5-6
Publication statusPublished - 2003


We study the asymptotic behavior of global classical solutions of the Cauchy problem for general quasilinear hyperbolic systems with weakly linearly degenerate characteristic fields. Based on the existence results on the global classical solution, we prove that, when t tends to infinity, the solution approaches a combination of C1 travelling wave solutions at algebraic rate (1 + t), provided that the initial data decay at the rate (1 + |x|)-(1+μ) as x tends to ±∞, where μ, is a positive constant.

Research Area(s)

  • Global classical solution, Normalized coordinates, Quasilinear hyperbolic system, Travelling wave, Weak linear degeneracy